MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE
Model Number 0042160
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nasogastric tube was unable to suction and there appeared to be a hole in the tube just at the air vent port connection.
 
Event or Problem Description
It was reported that the nasogastric tube was unable to suction and there appeared to be a hole in the tube just at the air vent port connection.Per form received with return sample on 19nov2021, it was stated that the (og) tube placed and when attempted to blow patient with air to wily placement and x-ray the hole was noted in the tube and the tube was removed and replaced.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (with original packaging), used nasogastric sump tube.Visual inspection of the sample noted obvious visible defects found a hole at the tip of the returned sample.This is considered a failure stating the "part should be fully formed and free of gouges and irregularities on the surface".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: bard nasogastric sump tubes are intended to be used for: ¿ decompression of stomach by suction or aspiration of gastric contents.¿ short-term administration of term tube feeding, lavage fl uid and medications.Contraindications: ¿ patients with known tape or adhesive allergies.Warnings 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Refl ux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for refl ux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fl uid through the prevent® filter as this may result in blockage and leakage of fi lter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fi stula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to fi nd desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patient¿s nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted." the actual/suspected device was inspected.

Brand Name
BARD® NASOGASTRIC SUMP TUBE
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12615931
Report Number1018233-2021-06345
Device Sequence Number1336861
Product Code BSS
UDI-Device Identifier00801741052262
UDI-Public(01)00801741052262
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number0042160
Device Catalogue Number0042160
Device Lot NumberNGFR1034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown